Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Indianapolis, IN

August 4, 2012Hamilton County, Hancock County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 4, 2012, 2:37 PM EDT for Hamilton County, Hancock County, Marion County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 2:37 PM EDT (18:37 UTC)
Expired
Aug 4, 2012, 3:15 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, IN, Hancock County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:05 PM EDTTSTM WND DMG12 Ne Indianapolis, INONE HEALTY TREE DOWN ACROSS THE ROAD AND PARTIALLY ONTO A PICK -UP TRUCK. TREE IS ABOUT 50 FEET TALL AND 16 TO 18 INCHES IN DIAMETER. LOCATION APPROX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS53 KIND 041837
SVRIND
INC057-059-097-041915-
/O.NEW.KIND.SV.W.0191.120804T1837Z-120804T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
  WESTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 315 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPEEDWAY...OR 7 MILES
  NORTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...
  BEECH GROVE...
  CARMEL...
  FISHERS...
  LAWRENCE...
  NOBLESVILLE...
  SPRING HILL...
  ROCKY RIPPLE...
  CROWS NEST...
  NORTH CROWS NEST...
  INDIANA STATE FAIRGROUNDS...
  MERIDIAN HILLS...
  BROAD RIPPLE...
  WILLIAMS CREEK...
  WARREN PARK...
  CASTLETON...
  CUMBERLAND...
  NEW PALESTINE...
  GEIST RESERVOIR...
  MCCORDSVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 103 AND 121.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 11.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 101.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3970 8576 3970 8595 3964 8614 3992 8630
      3992 8624 3996 8624 4014 8596
TIME...MOT...LOC 1837Z 239DEG 15KT 3986 8622
WIND...HAIL 60MPH <.75IN

$$

PUMA
3 follow-up statements
058 
WWUS53 KIND 041847
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT SAT AUG 4 2012

INC057-059-097-041915-
/O.CON.KIND.SV.W.0191.000000T0000Z-120804T1915Z/
HAMILTON-HANCOCK-MARION-
247 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON...WESTERN HANCOCK AND MARION COUNTIES UNTIL 315 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF CARMEL...OR 8 MILES
NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CARMEL...LAWRENCE...FISHERS...NOBLESVILLE...CASTLETON...
  CUMBERLAND...NEW PALESTINE...GEIST RESERVOIR...SPRING LAKE AND
  MCCORDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3970 8576 3970 8595 3964 8614 3992 8630
      3992 8624 3996 8624 4014 8596
TIME...MOT...LOC 1847Z 241DEG 21KT 3990 8607
WIND...HAIL 60MPH <.75IN

$$

PUMA
240 
WWUS53 KIND 041900
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT SAT AUG 4 2012

INC057-059-097-041915-
/O.CON.KIND.SV.W.0191.000000T0000Z-120804T1915Z/
HAMILTON-HANCOCK-MARION-
300 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON...WESTERN HANCOCK AND EASTERN MARION COUNTIES UNTIL 315 PM
EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FISHERS...OR 13 MILES NORTHEAST
OF INDIANAPOLIS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NOBLESVILLE...SPRING LAKE AND MCCORDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3970 8576 3970 8595 3967 8607 3974 8607
      3979 8616 3990 8620 3992 8624 3996 8624
      4014 8596
TIME...MOT...LOC 1900Z 242DEG 17KT 3994 8601
WIND...HAIL 60MPH <.75IN

$$

PUMA
361 
WWUS53 KIND 041914
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT SAT AUG 4 2012

INC057-059-097-041924-
/O.EXP.KIND.SV.W.0191.000000T0000Z-120804T1915Z/
HAMILTON-HANCOCK-MARION-
314 PM EDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON...WESTERN
HANCOCK AND EASTERN MARION COUNTIES WILL EXPIRE AT 315 PM EDT/215 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3970 8576 3970 8595 3967 8607 3974 8607
      3979 8616 3990 8620 3992 8624 3996 8624
      4014 8596
TIME...MOT...LOC 1914Z 253DEG 21KT 3989 8587

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:52 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 4, 1:52 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
152 PM EDT SAT AUG 4 2012

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

ISSUED AT 339 AM EDT SAT AUG 4 2012

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND SUNDAY BRINGING
SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA. HIGH PRESSURE WILL
THEN BUILD IN AND PROVIDE DRY CONDITIONS THROUGH MID WEEK NEXT WEEK.
ANOTHER FRONT WILL BRING MORE CHANCES FOR RAIN AT THE END OF NEXT
WEEK.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 921 AM EDT SAT AUG 4 2012

13Z UPDATE...THERE ARE MULTIPLE FORECAST CHALLENGES THIS MORNING
INCLUDING CLOUD COVER...CONVECTION CHANCES AND TEMPERATURES.

MAIN FORECAST CHALLENGE WILL BE POPS IN THE IMMEDIATE. TROUGH
AXIS ACROSS SOUTHERN ILLINOIS WILL LIFT SLOWLY NORTHWARD THROUGH
LATE THIS MORNING...PROVIDING A TRIGGER FOR WIDELY SCATTERED
CONVECTION. ALREADY AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED
ACROSS PORTIONS OF SRN IL. GUIDANCE IS SHOWING THIS AREA TRACKING
ACROSS THE SRN PORTION OF THE CWA...AND THEN SCATTERED
THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON ELSEWHERE. AND THIS IS ALL
AHEAD OF THE COLD FRONT WHICH IS NOT SET TO CROSS THE AREA UNTIL
LATE TONIGHT.

AND THIS LEADS US TO TEMPERATURES WHICH WILL NOT ONLY BE IMPACTED
BY ANY CONVECTION BUT A STRATUS DECK WHICH IS LINGERING ACROSS THE
EASTERN COUNTIES OF THE CWA...AND DOES NOT APPEAR TO LIFTING OUT
ANYTIME SOON. LOWERED TEMPS ACROSS THE EAST DUE TO THIS EXTENSIVE
CLOUD COVERAGE. IT/S VERY REMINISCENT OF THE STRATUS DECK WHICH HUNG AROUND
FRIDAY MORNING/EARLY AFTERNOON. THIS DECK IS EXPECTED TO
EVENTUALLY MIX OUT...BUT NOT UNTIL LATER THIS AFTERNOON. LEFT
TEMPERATURES ACROSS THE NW THE SAME...BUT LOWERED TEMP ACROSS THE
SW TO ACCOUNT FOR THE AREA OF CONVECTION THAT IS QUICKLY
APPROACHING THIS AREA.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 339 AM EDT SAT AUG 4 2012

FOCUS IS ON CHANCES FOR RAIN INTO SUNDAY. MODELS ARE SIMILAR ENOUGH
THAT A BLEND CAN BE USED.

THE COLD FRONT WILL MOVE THROUGH TONIGHT AND SUNDAY ALONG WITH THE
UPPER TROUGH. AN UPPER JET WILL ALSO PROVIDE SOME ADDITIONAL
FORCING. USUALLY WITH THIS SET UP WOULD EASILY GO WITH LIKELY POPS.
HOWEVER THE PERSISTENT DROUGHT HAS MADE SET-UPS LIKE THIS PRODUCE
LESS RAIN THAN EXPECTED. IN ADDITION...MODEL REFLECTIVITY FORECASTS
FROM NCEP AND SPC SHOW MORE OF SCATTERED CONVECTION THAN WIDESPREAD.

THUS CONFIDENCE IS LOW IN POP FORECAST TONIGHT. SINCE LIKELY POPS
ARE ALREADY IN THE FORECAST AND THESE MATCH BETTER WITH MOST
SURROUNDING OFFICES FORECAST...WILL LEAVE IN LIKELY POPS TONIGHT.
HOWEVER WILL ONLY GO WITH THE LOW END OF THE LIKELY CATEGORY.  AGREE
WITH THE SPC SLIGHT RISK TONIGHT SINCE ANY STORMS THAT FORM COULD BE
STRONG TO SEVERE GIVEN THE INSTABILITY THAT DEVELOPS AHEAD OF THE
SYSTEM.

WILL KEEP POPS IN CHANCE CATEGORY FOR SUNDAY GIVEN WEAKER
INSTABILITY AHEAD OF THE FRONT DUE TO TIME OF DAY. TIMING OF FRONT
IS SUCH THAT ONLY THE SOUTHEAST FORECAST AREA WILL HAVE CHANCES FOR
RAIN AFTER 18Z.

DRY WEATHER WILL THEN BUILD IN WITH HIGH PRESSURE MOVING IN.

GENERALLY STUCK WITH A MODEL BLEND FOR LOW TEMPERATURES THROUGH THE
PERIOD. FOR HIGHS CONTINUED TO TREND TOWARD THE WARMER MET MOS SINCE
GROUND WILL NOT GET THAT MUCH MOISTURE FROM TONIGHT/S SYSTEM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 145 PM EDT SAT AUG 4 2012

GFS INDICATES A NORTHWEST FLOW WITH LITTLE TO NO DYNAMICS TO PUSH
ACROSS THE AREA ON TUESDAY NIGHT THROUGH WEDNESDAY. WITH LITTLE
LOWER LEVEL MOISTURE AVAILABLE...DRY WEATHER IS EXPECTED.

ON THURSDAY AND THURSDAY NIGHT...THE GFS SHOWS A UPPER SHORT WAVE
DROPPING OUT OF THE UPPER MIDWEST...WITH GOOD FORCING PUSHING
ACROSS THE AREA WITH AN ASSOCIATED COLD FRONT. WILL INCLUDE CHC
POPS DURING THIS PERIOD GIVEN THE DYNAMICS.

BROAD CYCLONIC FLOW CONTINUES ON FRIDAY AND SATURDAY...HOWEVER ABUNDANT
DRY AIR BEGINS TO INFILTRATE THE SYSTEM AS FORCING ALOFT IS
MINIMAL...THUS A RETURN TO DRY WEATHER IS EXPECTED THEN.

GENERALLY TRENDED HIGH TEMPERATURES WARMER THAN ALLBLEND DUE TO
VERY DRY GROUND ACROSS CENTRAL INDIANA.

&&

.AVIATION /DISCUSSION FOR THE 18Z TAFS/...
ISSUED AT 1252 PM EDT SAT AUG 4 2012

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO PATCHY MVFR/IFR
CONDITIONS OVERNIGHT BEFORE RETURNING TO VFR AFTER 14-16Z SUNDAY.

CONVECTION IS DEVELOPING ACROSS SOUTHWEST INDIANA...HOWEVER HIGHER CLOUDS
FROM EARLIER CONVECTION UPSTREAM IS EXPECTED TO PUSH INTO THE
AREA FROM THE SOUTHWEST...LIMITING HEATING. STILL ISO-SCT TSRA
WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON DUE TO DAYTIME
HEATING AS FORECAST SOUNDINGS SHOW STEEP LAPSE RATES.

WITH FROPA TONIGHT A PERIOD OF TSRA WILL BE EXPECTED MAINLY ACROSS
THE NORTHERN AREAS AS NAM INDICATE BEST FORCING TO PUSH ACROSS
THAT AREA. MVFR TO IFR CIGS WILL BE POSSIBLE WITH THE PASSAGE OF
THE COLD FRONT ALONG WITH SCT TSRA.

STRONG SUBSIDENCE AND UNREACHABLE CONVECTIVE TEMPS LOOK TO BE IN
STORE IN THE WAKE OF THE COLD FRONT ON SUNDAY MORNING. THUS
A RETURN TO VFR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...SMF
SHORT TERM...50
LONG TERM....PUMA
AVIATION...JP
Hazardous weather outlook, Aug 4, 6:34 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 AM EDT SAT AUG 4 2012

INZ021-028>031-035>049-051>057-060>065-067>072-051045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
634 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. HOT
TEMPERATURES WILL CONTINUE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY
RAIN...LIGHTNING...HEAT INDICES NEAR OR ABOVE 100 DEGREES.

TIMING: THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE PERIOD...BUT THE
BEST CHANCE FOR SEVERE STORMS WILL BE AFTER 800 PM. HIGHEST HEAT
INDICES THIS AFTERNOON.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
SUNDAY BRINGING THE THUNDERSTORMS. AHEAD OF THE FRONT TEMPERATURES
WILL ONCE AGAIN RISE INTO THE 90S. HIGHER HUMIDITY WILL LEAD TO
HEAT INDEX VALUES NEAR OR OVER 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS WILL END ON SUNDAY...THEN THUNDERSTORMS ARE
POSSIBLE AGAIN THURSDAY AND FRIDAY.

DISCUSSION: THE COLD FRONT WILL EXIT THE AREA SUNDAY TAKING THE
THUNDERSTORMS WITH IT. SEVERE STORMS ARE NOT EXPECTED SUNDAY.
HIGH PRESSURE WILL THEN PROVIDE DRY WEATHER UNTIL THURSDAY...WHEN
A COLD FRONT COULD BRING THUNDERSTORMS FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 4, 2:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT SAT AUG 4 2012

INZ039-047-048-041915-
HAMILTON-HANCOCK-MARION-
228 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HAMILTON...WESTERN
HANCOCK AND MARION COUNTIES UNTIL 315 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS AROUND 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  BEECH GROVE...
  CARMEL...
  LAWRENCE...
  FISHERS...
  MONUMENT CIRCLE...
  WYNNEDALE...
  SPRING HILL...
  ROCKY RIPPLE...
  CROWS NEST...
  INDIANA STATE FAIRGROUNDS...
  NORTH CROWS NEST...
  MERIDIAN HILLS...
  WARREN PARK...
  BROAD RIPPLE...
  WILLIAMS CREEK...
  NEW PALESTINE...
  CUMBERLAND...
  CASTLETON...
  GEIST RESERVOIR...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4000 8586 3994 8586 3994 8579 3980 8581
      3970 8591 3970 8595 3964 8595 3963 8632
      3992 8633 3993 8631 3992 8624 3996 8624
      4005 8602
TIME...MOT...LOC 1826Z 233DEG 26KT 3975 8616

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:28 PM EDTSpecial Weather StatementINDMarion47 min
Aug 4, 3:06 PM EDTSevere Thunderstorm WarningINDHamilton, Tipton39 min
Aug 4, 4:40 PM EDTSpecial Weather StatementINDCarroll50 min
Aug 4, 5:25 PM EDTSpecial Weather StatementINDDecatur35 min
Aug 4, 7:03 PM EDTSpecial Weather StatementINDTipton27 min
Aug 4, 7:09 PM EDTSevere Thunderstorm WarningINDHoward, Madison, Tipton36 min
Aug 4, 7:19 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Madison41 min
Aug 4, 7:35 PM EDTSevere Thunderstorm WarningINDHancock29 min
Aug 4, 7:43 PM EDTSevere Thunderstorm WarningINDHoward, Madison, Tipton32 min
Aug 4, 7:51 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Aug 4, 7:58 PM EDTSevere Thunderstorm WarningINDHenry35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.